Alert archive / Florida / River Flood Warnings in 2021

River Flood Warning 24, NWS Tampa Bay, FL

August 20, 2021Citrus County, Florida

NWS Tampa Bay, FL issued this river flood warning at Aug 20, 2021, 9:19 AM EDT for Citrus County, Florida. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Aug 20, 2021, 9:19 AM EDT (13:19 UTC)
Expired
Aug 21, 2021, 8:00 AM EDT
In force
23 hr
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Flood severity
Minor

County Citrus County, FL

The radar

The Tampa radar (KTBW), 132 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Withlacoochee River near Holder at SR 200 (in NAVD88) (HLDF1). The gauge peaked at 8.13 ft at Aug 19, 2021, 9:00 AM EDT.

actionminormoderate10203008/2008/2108/22
Action stage
33.6 ft
Minor stage
34.6 ft
Moderate stage
35.6 ft
Major stage
37.6 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02313000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

966 
WGUS42 KTBW 201319
FLWTBW

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tampa Bay Ruskin FL
919 AM EDT Fri Aug 20 2021

...The National Weather Service in Tampa Bay Ruskin FL has issued a 
Flood Warning for the following rivers in Florida...

  Withlacoochee At SR 200 Holder affecting Citrus County.

For the Withlacoochee...including SR 200 Holder...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 930 PM EDT.

&&


FLC017-210130-
/O.NEW.KTBW.FL.W.0024.210820T1319Z-210821T0600Z/
/HLDF1.1.ER.000000T0000Z.210818T1530Z.210821T0000Z.NO/
919 AM EDT Fri Aug 20 2021

The National Weather Service in Tampa Bay Ruskin has issued a

* Flood Warning for
  the Withlacoochee At SR 200 Holder.
* From this morning to late tonight.
* At 8:45 AM EDT Friday the stage was 8.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:45 AM EDT Friday was 8.1 feet.
* Forecast...The river is expected to fall below flood stage this 
  evening and continue falling to 7.1 feet Monday morning.
* Impact...At 8.0 feet, Water approaches house foundations in 
  Arrowhead subdivision.
* Flood History...This crest compares to a previous crest of 8.0 
  feet on 07/07/2003.

&&


             Fld   Observed        Forecasts (8 am EDT)
Location     Stg   Stg   Day/Time  Sat   Sun   Mon   Tue   Wed

Withlacoochee
SR 200 Holde 8.0   8.0   Fri 8 am  7.9   7.5   7.1   6.5   6.1





&&

LAT...LON 2879 8224 2898 8244 2907 8237 2879 8215

$$

TBW
2 follow-up statements
695 
WGUS82 KTBW 201322
FLSTBW

Flood Statement
National Weather Service Tampa Bay Ruskin FL
922 AM EDT Fri Aug 20 2021

...The Flood Warning continues for the following rivers in Florida...

  Withlacoochee At SR 200 Holder affecting Citrus County.

For the Withlacoochee...including SR 200 Holder...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 930 PM EDT.

&&


FLC017-210130-
/O.CON.KTBW.FL.W.0024.000000T0000Z-210821T0600Z/
/HLDF1.1.ER.000000T0000Z.210818T1530Z.210821T0000Z.NO/
922 AM EDT Fri Aug 20 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Withlacoochee At SR 200 Holder.
* Until late tonight.
* At 8:45 AM EDT Friday the stage was 8.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:45 AM EDT Friday was 8.1 feet.
* Forecast...The river is expected to fall below flood stage this 
  evening and continue falling to 7.1 feet Monday morning.
* Impact...At 8.0 feet, Water approaches house foundations in 
  Arrowhead subdivision.
* Flood History...This crest compares to a previous crest of 8.0 
  feet on 07/07/2003.

&&


             Fld   Observed        Forecasts (8 am EDT)
Location     Stg   Stg   Day/Time  Sat   Sun   Mon   Tue   Wed

Withlacoochee
SR 200 Holde 8.0   8.0   Fri 8 am  7.9   7.5   7.1   6.5   6.1





&&

LAT...LON 2879 8224 2898 8244 2907 8237 2879 8215

$$

TBW
430 
WGUS82 KTBW 210151
FLSTBW

Flood Statement
National Weather Service Tampa Bay Ruskin FL
951 PM EDT Fri Aug 20 2021

...The Flood Warning is extended for the following rivers in 
Florida...

  Withlacoochee At SR 200 Holder affecting Citrus County.

...The Flood Warning continues for the following rivers in Florida...

  Cypress Creek At SR 54 Worthington Gardens affecting Pasco County.

  Myakka River At Myakka River State Park affecting Sarasota County.

.Water levels remain elevated after recent heavy rainfall. 
Additional summertime rains may keep a few rivers at or above flood 
stage for the next several days.

For the Withlacoochee...including US 301 Trilby, Croom, SR 200 
Holder, US 41 Dunnellon...Minor flooding is forecast.

For the Cypress Creek...including SR 54 Worthington Gardens...Minor 
flooding is forecast.

For the Myakka...including Myakka River State Park...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Saturday morning at 1000 AM EDT.

&&


FLC017-211200-
/O.EXT.KTBW.FL.W.0024.000000T0000Z-210821T1200Z/
/HLDF1.1.ER.210820T1933Z.000000T0000Z.210821T0600Z.NO/
951 PM EDT Fri Aug 20 2021

...The Flood Warning is now in effect until tomorrow morning...

The Flood Warning continues for
  the Withlacoochee At SR 200 Holder.
* Until Saturday morning.
* At 8:45 PM EDT Friday the stage was 8.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:45 PM EDT Friday was 8.1 feet.
* Forecast...The river is expected to fall below flood stage just 
  after midnight tonight and continue falling to 6.8 feet Monday 
  evening.
* Impact...At 8.0 feet, Water approaches house foundations in 
  Arrowhead subdivision.
* Flood History...This crest compares to a previous crest of 8.0 
  feet on 07/07/2003.

&&


             Fld   Observed        Forecasts (8 pm EDT)
Location     Stg   Stg   Day/Time  Sat   Sun   Mon   Tue   Wed

Withlacoochee
SR 200 Holde 8.0   8.0   Fri 8 pm  7.7   7.3   6.8   6.3   5.8





&&

LAT...LON 2879 8224 2898 8244 2907 8237 2879 8215

$$

FLC115-211400-
/O.EXT.KTBW.FL.W.0022.000000T0000Z-210822T1800Z/
/MKCF1.1.ER.210814T1052Z.210818T1830Z.210822T1200Z.NO/
951 PM EDT Fri Aug 20 2021

...The Flood Warning is now in effect until early Sunday afternoon...

The Flood Warning continues for
  the Myakka River At Myakka River State Park.
* Until Sunday afternoon.
* At 9:00 PM EDT Friday the stage was 7.1 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:00 PM EDT Friday was 7.1 feet.
* Forecast...The river is expected to rise to a crest of 7.1 feet 
  just after midnight tonight. It will then fall below flood stage 
  Sunday morning.
* Impact...At 7.0 feet, Trails, picnic areas, and parking lots at 
  Myakka State Park flood.
* Flood History...This crest compares to a previous crest of 7.1 
  feet on 08/16/1997.

&&


                  Fld   Observed        Forecasts (8 pm EDT)
Location          Stg   Stg   Day/Time  Sat   Sun   Mon   Tue   Wed

Myakka River
Myakka River Stat 7.0   7.1   Fri 9 pm  7.0   6.9   6.8   6.7   6.6





&&

LAT...LON 2726 8226 2715 8234 2715 8238 2731 8226

$$

FLC101-211400-
/O.EXT.KTBW.FL.W.0021.000000T0000Z-210823T0600Z/
/WRGF1.1.ER.210805T1600Z.210812T1615Z.210823T0000Z.NO/
951 PM EDT Fri Aug 20 2021

...The Flood Warning is now in effect until early Monday morning...

The Flood Warning continues for
  the Cypress Creek At SR 54 Worthington Gardens.
* Until late Sunday night.
* At 9:00 PM EDT Friday the stage was 8.4 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:00 PM EDT Friday was 8.7 feet.
* Forecast...The river is expected to fall below flood stage Sunday 
  evening and continue falling to 7.8 feet Monday evening.
* Impact...At 8.0 feet, Flooding begins at the recreation area on 
  State Road 54.
* Flood History...This crest compares to a previous crest of 8.4 
  feet on 04/08/1973.

&&


                  Fld   Observed        Forecasts (8 pm EDT)
Location          Stg   Stg   Day/Time  Sat   Sun   Mon   Tue   Wed

Cypress Creek
SR 54 Worthington 8.0   8.4   Fri 9 pm  8.2   8.0   7.8   7.6   7.4





&&

LAT...LON 2819 8234 2814 8234 2814 8240 2819 8240

$$

TBW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Aug 20, 8:00 AM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 20, 8:00 AM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
800 AM EDT Fri Aug 20 2021

.AVIATION...
VFR conditions continue this morning with light winds. For this
afternoon, winds become more west to northwest with the sea breeze,
with scattered afternoon thunderstorms and VCTS for all sites.
Convection winds down after 00Z and light and variable winds return
for the overnight period.

&&

.Prev Discussion... /issued 434 AM EDT Fri Aug 20 2021/

SHORT TERM (TDY-SUN)...
Aside from a few high clouds decorating the skies, things are
pretty quiet across the Sunshine State. High pressure stretching
across the area will keep northerly winds in place today. This
pattern will force the lingering dry air out of the area by this
afternoon, and help moisten the atmosphere. PWAT values will go
from around 1.4 to over 2 inches throughout the day. The increase
in moisture combined with daytime heating, and sea breeze boundary
should be enough to support an increase in storm coverage, especially
over the interior.

Afternoon highs will be in the low to mid 90s with heat indices
flirting near advisory levels through the weekend. Overnight lows
stay in the 70s through the period.

LONG TERM (MON-THU)...
By early next week, a TUTT will approach the area. Winds shift to
the southeast pushing ample tropical moisture into the region, and
with the additional upper level could lead to stronger storms
during this time. Then, ridging builds back in and winds become
more easterly. Warm and muggy conditions continue.

AVIATION...
VFR conditions with light/variable winds prevailing through this
morning. Winds will become northerly to westerly by the afternoon
as the sea breeze moves onshore. VCTS possible during afternoon
which may cause intermittent flight restrictions, but most of the
storm activity should begin to wind down after 00Z.

MARINE...
High pressure will continue to dominate across the Gulf waters
keeping typical summertime conditions. Afternoon showers and
thunderstorms will be mainly over land, but some storms could move
into the waters by the late afternoon and evening. Also, a bit of
side swell from hurricane Grace is expected to move into our
waters today, but otherwise, no headlines needed at this time.

FIRE WEATHER...
Increasing moisture and light winds will prevail across fire
districts, as high pressure dominates through the period. Northerly
winds will become onshore by the afternoon sea breeze. Then, winds
become more southeasterly and easterly going into next week. No
fire weather concerns during this time.

&&

.Preliminary Point Temps/PoPs...
TPA  94  80  93  80 /  20  20  40  10
FMY  94  77  93  77 /  30  20  40  10
GIF  95  77  95  77 /  40  30  50  10
SRQ  92  77  91  77 /  30  20  30  10
BKV  93  74  92  74 /  20  20  40  10
SPG  92  80  91  80 /  20  20  30  10

&&

Sea Breeze Thunderstorm Regime For Today: 2
Sea Breeze Thunderstorm Regime For Tomorrow: 1

For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

Aviation...05/Carlisle
Previous Discussion...Delerme

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 5:38 PM EDTSpecial Weather StatementTBWPolk37 min
Aug 20, 5:55 PM EDTSpecial Weather StatementTBWSarasota35 min
Aug 20, 6:22 PM EDTSpecial Weather StatementTBWPolk23 min

Nearby

River Flood Warnings in Florida, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.